Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 104, NWS Atlanta, GA

February 6, 2020Troup County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 6, 2020, 11:26 PM EST for Troup County, Georgia. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Feb 6, 2020, 11:26 PM EST (04:26 UTC)
Expired
Feb 27, 2020, 11:26 PM EST
In force
21 days
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Troup County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow Jacket Creek at Hammett Road below Hogansville (YJCG1). The gauge peaked at 11.45 ft at Feb 19, 2020, 3:00 PM EST.

actionminormoderate5101502/0702/0802/0902/1002/1102/1202/1302/1402/1502/1602/1702/1802/1902/2002/2102/2202/2302/2402/2502/2602/2702/2802/29
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02338840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

292 
WGUS42 KFFC 070426
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1126 PM EST Thu Feb 6 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  YellowJacket Creek near Hogansville affecting Troup County

.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC285-071826-
/O.NEW.KFFC.FL.W.0104.200207T0426Z-000000T0000Z/
/YJCG1.1.ER.200207T0330Z.200207T0330Z.000000T0000Z.UU/
1126 PM EST Thu Feb 6 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The YellowJacket Creek near Hogansville.
* From this evening until further notice.
* At 10 PM Thursday the stage was 7.86 feet...and 
  rising.
* Flood stage is 8 feet.
* At 8 feet...Minor flooding begins of the marshy wetlands and 
  woods along the creek upstream and downstream from the stream gage 
  on the Hammett Road bridge.
* This crest compares to a previous crest of 8.1 feet on Feb 24 2013.
  

&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 10:05 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 6, 10:05 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1005 PM EST Thu Feb 6 2020

.UPDATE...

Mainly tweaks to temperatures and pops in the evening and
overnight hours as a line of strong to severe thunderstorms
crossed through the area and temperatures start to decrease. All
of the convection has exited the area, prompting the Tornado Watch
to be cancelled. Behind the storms, we are left with pockets of
showers and drizzle across the area. With the overall threat for
flash flooding ending, the Flash Flood Watch will likely be
cancelled soon. Although some ongoing flooding may continue due to
heavy runoff from the earlier heavy rainfall, the main threat
will continue to be river flooding as the rain drains into the
creeks and rivers. Rain showers are still expected to continue on
and off in the overnight hours before mostly clearing out early
tomorrow. The potential still remains for some of the showers
overnight to transition to a rain/snow mix across northern Georgia
and snow across far northern Georgia, mainly in the highest
elevations. Accumulations are still possible across the higher
elevations with amounts around a trace up to half an inch
possible, with some locally higher amounts around an inch
possible. An SPS has been issued across the northern counties to
address the potential wintry weather.

Reaves

&&

.PREV DISCUSSION... /Issued 641 PM EST Thu Feb 6 2020/

PREV DISCUSSION... /Issued 307 PM EST Thu Feb 6 2020/

SHORT TERM /Tonight through Friday Night/...

The line of showers and thunderstorms that have brought a round of
severe weather and torrential flooding rainfall. The severe threat
looks to exit the forecast area by 8 PM tonight with the
expiration of the ongoing Tornado Watch. However, ongoing flooding
issues may continue with heavy runoff and another half inch of
rain expected behind the main line of storms. A Flash Flood Watch
will continue through Friday morning with several reports of
severe flooding ongoing in north Georgia.

As heavy rain filters out and isolated light showers move into
the area behind them the colder air moving in behind the front
will lead to possible snow showers and flurries across north
Georgia Friday morning. Accumulations around an inch may be
possible on western slopes in the Georgia Blue Ridge mountains.
Further flurries may continue on Saturday morning as well with
another brief round of lighter rainfall.

Thiem

LONG TERM /Saturday through Thursday/...

Given ongoing severe weather today only tweeks were made to the
extended forecast. The previous discussion follows...

PREV DISCUSSION... /Issued 416 AM EST Thu Feb 6 2020/

The first portion of the long term will be the rare dry period but
as has been the case, this will not last for long. A secondary
shortwave will drop through the midwest and eventually the
Mississippi Valley Sat morning with surface reflection passing
well north of the area. GFS continues to be most aggressive with
this feature and the associated moisture although the ECMWF has
trended slightly wetter as well. Still going to use a blend which
yields likely pops over the far NE zones through Sat afternoon.
Timing will be critical as we could see enough cold air lock in to
allow for a rain and snow mix over mountains primarily. ECMWF
indicates greater snow potential over a larger area than the GFS
but will lean toward the lower amounts which agrees with WPC. This
would yield a dusting to maybe two tenths of an inch over the
northeast mountains.

Another brief dry period for Sunday before next system moves in
quickly Monday into Tuesday and if you believe the ECMWF which
stalls the frontal boundary further north. Regardless, another
period of decent rainfall of over and inch. Not as impressive as
the current system but with ongoing flooding likely, this will
only exacerbate the problem. Although instability will be quite
minimal, did add a period of thunder for Tuesday afternoon as the
activity transitions into Central GA.

Depending on which long term solution verifies, we could see a
break on Wednesday but just as likely that front hangs around and
provides the focus for additional activity. Frontal boundary will
move through on Thu with good agreement this far out. An
additional inch of rain is likely with this system and possibly
quite a bit more in the far extended as models show front stalling
and additional waves impacting the area.

Deese

AVIATION...
00Z Update...
Mix bag of cigs across the area is expected to be dominated by
MVFR cigs through much of the taf period with IFR cigs possible
around the ATL sites through 06-08Z tonight. Some reduced vsbys
will continue over the next several hours with moderate to heavy
rain in the area. Widespread precip should clear taf sites over
the next several hours with spotty residual showers possible. In
addition there is the potential early Friday morning for some snow
flurries at the atl metro taf sites, but probability too low to
mention in taf. MVFR cigs should improve to VFR Friday afternoon.
SW winds should transition to strong W winds tonight around
02-04Z. Winds Friday will be strong as well around 10-16kts with
gusts at least up to 25kts.

//ATL Confidence...00Z Update...
Low to medium confidence on CIGS. Medium confidence on all other
elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  46  32  51 /  80  10  10  30
Atlanta         38  44  33  53 /  60  20  20  30
Blairsville     32  38  28  45 /  60  50  20  30
Cartersville    35  43  31  52 /  40  30  20  30
Columbus        40  49  36  60 /  50  20  20  20
Gainesville     38  43  32  48 /  80  20  20  30
Macon           42  50  34  58 /  90  10  10  20
Rome            36  43  32  52 /  40  30  20  30
Peachtree City  38  47  32  56 /  60  20  20  30
Vidalia         46  52  36  61 / 100   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM EST Friday for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

&&

SHORT TERM...Thiem
LONG TERM....Thiem
AVIATION...Reaves
Hazardous weather outlook, Feb 6, 10:44 PM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1044 PM EST Thu Feb 6 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1044 PM EST Thu Feb 6 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Although the heaviest rain has ended across the area, flooding
will continue well after the rain has ended in urban areas, low-
lying areas, and small creeks and streams and many rivers are
already in flood. Please do not attempt to drive through flooded
roadways; Turn Around, Don't Drown!

A light rain and snow mix will be possible across far north
Georgia early Friday morning, mainly in the higher terrain. In
the higher elevations, accumulations of a trace up to a 1/2 inch
of snow will be possible, with locally higher amounts around an
inch across the highest ridgetops. For more information please
refer to our Special Weather Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Light rain and snow mix will be possible across far north Georgia
on Saturday morning, mainly in the higher terrain. A dusting to
less than a half an inch will be possible for the Saturday system
across the Northeast mountains.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports of severe weather
through the web by going to weather.gov/atlanta.

In the hours before

Local storm report, Feb 6, 8:18 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     3 N JACKSONVILLE        31.86N  82.97W
02/06/2020                   TELFAIR            GA   AMATEUR RADIO

            POWER LINES REPORTED ACROSS THE ROAD AT THE
            INTERSECTION OF ST PAULS CHURCH RD AND HWY 441.

&&

EVENT NUMBER FFC2000151

KING
Local storm report, Feb 6, 8:30 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     2 NNE PAYNE CITY        32.88N  83.68W
02/06/2020                   BIBB               GA   EMERGENCY MNGR

            TREE REPORTED DOWN AT ON CRESTLINE DRIVE NEAR ROSA
            TAYLOR PLACE.

&&

EVENT NUMBER FFC2000152

KING
Local storm report, Feb 6, 8:48 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     TSTM WND DMG     1 W PRATTSBURG          32.71N  84.38W
02/06/2020                   TALBOT             GA   EMERGENCY MNGR

            LARGE TREE DOWN NEAR WHERE POTTERS CREEK INTERSECTS HWY
            208.

&&

EVENT NUMBER FFC2000153

LUSK
Local storm report, Feb 6, 9:38 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     2 ENE MILNER            33.12N  84.17W
02/06/2020                   LAMAR              GA   EMERGENCY MNGR

            15+ TREES REPORTED DOWN ACROSS BUTTS COUNTY.

&&

EVENT NUMBER FFC2000154

LUSK
Local storm report, Feb 6, 10:14 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND DMG     2 SW LAWRENCEVILLE      33.94N  84.01W
02/06/2020                   GWINNETT           GA   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF CAMDEN HILL ROAD AND
            LAWRENCEVILLE HWY

&&

EVENT NUMBER FFC2000155

LUSK
Local storm report, Feb 6, 10:16 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     TSTM WND DMG     2 SE SNELLVILLE         33.84N  84.00W
02/06/2020                   GWINNETT           GA   EMERGENCY MNGR

            POWERLINES DOWN NEAR THE INTERSECTION OF ELIZABETH LANE
            AND SPRINGDALE DR. NEAR SNELLVILLE

&&

EVENT NUMBER FFC2000156

LUSK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:00 PM ESTRiver Flood WarningFFCDooly32 hr
Feb 6, 7:16 PM ESTSpecial Weather StatementFFCToombs29 min
Feb 6, 7:25 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs9 days
Feb 6, 7:47 PM ESTSpecial Weather StatementFFCToombs28 min
Feb 6, 9:11 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson62 hr
Feb 6, 10:21 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes48 hr
Feb 6, 11:10 PM ESTRiver Flood WarningFFCFloyd17 days
Feb 6, 11:58 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding20 hr
Feb 7, 12:55 AM ESTRiver Flood WarningFFCNewton, Rockdale30 hr
Feb 7, 1:15 AM ESTRiver Flood WarningFFCCobb, Paulding14 hr
Feb 7, 6:01 AM ESTRiver Flood WarningFFCMonroe18 hr
Feb 7, 8:24 AM ESTRiver Flood WarningFFCWashington, Wilkinson3 days
Feb 7, 8:24 AM ESTRiver Flood WarningFFCButts, Henry, Newton13 hr
Feb 7, 8:27 AM ESTRiver Flood WarningFFCCherokee, Forsyth2 hr
Feb 7, 8:34 AM ESTRiver Flood WarningFFCTroup9 hr
Feb 7, 8:49 AM ESTRiver Flood WarningFFCPutnam21 hr
Feb 7, 9:43 AM ESTRiver Flood WarningFFCFloyd22 days
Feb 7, 11:01 AM ESTRiver Flood WarningFFCPulaski35 hr
Feb 7, 11:02 AM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach26 hr
Feb 7, 11:07 AM ESTRiver Flood WarningFFCJefferson, Washington11 hr
Feb 7, 11:35 AM ESTRiver Flood WarningFFCFulton18 hr
Feb 7, 12:16 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield71 hr
Feb 7, 3:31 PM ESTRiver Flood WarningFFCJones, Monroe8 hr
Feb 7, 3:47 PM ESTWinter Weather AdvisoryFFCBanks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 28 more28 hr
Feb 7, 4:03 PM ESTRiver Flood WarningFFCNewton, Walton19 hr
Feb 7, 5:10 PM ESTRiver Flood WarningFFCNewton52 hr
Feb 7, 5:34 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee15 hr
Feb 7, 6:46 PM ESTRiver Flood WarningFFCNewton21 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.